Advertisement

Designs, Codes and Cryptography

, Volume 81, Issue 2, pp 317–335 | Cite as

Bounds and constructions for \({\overline{3}}\)-separable codes with length 3

  • Minquan Cheng
  • Jing Jiang
  • Haiyan Li
  • Ying Miao
  • Xiaohu Tang
Article

Abstract

Separable codes were introduced to provide protection against illegal redistribution of copyrighted multimedia material. Let \({\mathcal {C}}\) be a code of length n over an alphabet of q letters. The descendant code \({\mathsf{desc}}({\mathcal {C}}_0)\) of \({\mathcal {C}}_0 = \{\mathbf{c}_1, \mathbf{c}_2, \ldots , \mathbf{c}_t\} \subseteq {{\mathcal {C}}}\) is defined to be the set of words \(\mathbf{x} = (x_1, x_2, \ldots ,x_n)^T\) such that \(x_i \in \{c_{1,i}, c_{2,i}, \ldots , c_{t,i}\}\) for all \(i=1, \ldots , n\), where \(\mathbf{c}_j=(c_{j,1},c_{j,2},\ldots ,c_{j,n})^T\). \({\mathcal {C}}\) is a \({\overline{t}}\)-separable code if for any two distinct \({\mathcal {C}}_1, {\mathcal {C}}_2 \subseteq {\mathcal {C}}\) with \(|{\mathcal {C}}_1| \le t\), \(|{\mathcal {C}}_2| \le t\), we always have \({\mathsf{desc}}({\mathcal {C}}_1) \ne {\mathsf{desc}}({\mathcal {C}}_2)\). Let \(M({\overline{t}},n,q)\) denote the maximal possible size of such a separable code. In this paper, an upper bound on \(M({\overline{3}},3,q)\) is derived by considering an optimization problem, and then two constructions for \({\overline{3}}\hbox {-SC}(3,M,q)\)s are provided by means of perfect hash families and Steiner triple systems.

Keywords

Multimedia fingerprinting Separable code Partial Latin square Perfect hash family Steiner triple system 

Mathematics Subject Classification

94A62 94B25 05B15 05B30 

Notes

Acknowledgments

Cheng is supported in part by NSFC (No.11301098), Guangxi Higher Institutions’ Program of Introducing 100 High-Level Overseas Talents, and Guangxi “Bagui Scholar” Teams for Innovation and Research. Jiang is supported by Guangxi Natural Science Foundations (No.2013GXNSFCA019001 and 2014GXNSFDA118001), and Foundation of Guangxi Education Department (No.2013YB039). Miao is supported by JSPS Grant-in-Aid for Scientific Research (C) (No.15K04974)

References

  1. 1.
    Bazrafshan M., van Trung T.: Improved bounds for separating hash families. Des. Codes Cryptogr. 69, 369–382 (2013).Google Scholar
  2. 2.
    Blackburn S.R.: Frameproof codes. SIAM J. Discret. Math. 16, 499–510 (2003).Google Scholar
  3. 3.
    Blackburn S.R.: Perfect hash families: probabilistic methods and explicit constructions. J. Comb. Theory Ser. A 92, 54–60 (2000).Google Scholar
  4. 4.
    Blackburn S.R.: Probabilistic existence results for separable codes. Preprint (2015). arXiv:1505.02597.
  5. 5.
    Boneh D., Shaw J.: Collusion-secure fingerprinting for digital data. IEEE Trans. Inf. Theory 44, 1897–1905 (1998).Google Scholar
  6. 6.
    Cheng M., Miao Y.: On anti-collusion codes and detection algorithms for multimedia fingerprinting. IEEE Trans. Inf. Theory 57, 4843–4851 (2011).Google Scholar
  7. 7.
    Cheng M., Ji L., Miao Y.: Separable codes. IEEE Trans. Inf. Theory 58, 1791–1803 (2012).Google Scholar
  8. 8.
    Cheng M., Fu H.-L., Jiang J., Lo Y.-H., Miao Y.: New bounds on \({\overline{2}}\)-separable codes of length 2. Des. Codes Cryptogr. 74, 31–40 (2015).Google Scholar
  9. 9.
    Hollmann H.D.L., Lint J.H., Linnartz J.-P., Tolhuizen L.M.G.M.: On codes with the identifiable parent property. J. Comb. Theory Ser. A 82, 121–133 (1998).Google Scholar
  10. 10.
    Staddon J.N., Stinson D.R., Wei R.: Combinatorial properties of frameproof and traceability codes. IEEE Trans. Inf. Theory 47, 1042–1049 (2001).Google Scholar
  11. 11.
    Stinson D.R., van Trung T., Wei R.: Secure frameproof codes, key distribution patterns, group. J. Stat. Plan. Inference 86, 595–617 (2000).Google Scholar
  12. 12.
    Stinson D.R., Wei R., Chen K.: On generalized separating hash families. J. Comb. Theory Ser. A 115, 105–120 (2008).Google Scholar
  13. 13.
    Trappe W., Wu M., Wang Z.J., Liu K.J.R.: Anti-collusion fingerprinting for multimedia. IEEE Trans. Signal Process. 51, 1069–1087 (2003).Google Scholar
  14. 14.
    Wilson R.M.: Cyclotomy and difference families in elementary abelian groups. J. Number Theory 4, 17–47 (1972).Google Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  • Minquan Cheng
    • 1
  • Jing Jiang
    • 2
  • Haiyan Li
    • 3
  • Ying Miao
    • 4
  • Xiaohu Tang
    • 5
  1. 1.Information Security and National Computing Grid LaboratorySouthwest Jiaotong UniversityChengduChina
  2. 2.School of Computer Science and Information TechnologyGuangxi Normal UniversityGuilinChina
  3. 3.School of Mathematics and StatisticsGuangxi Normal UniversityGuilinChina
  4. 4.Faculty of Engineering, Information and SystemsUniversity of TsukubaTsukubaJapan
  5. 5.Information Security and National Computing Grid LaboratorySouthwest Jiaotong UniversityChengduChina

Personalised recommendations